MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; MEGA SUTURECUT ND

INTUITIVE SURGICAL, INC ENDOWRIST; MEGA SUTURECUT ND
Model Number 470309-15
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the part associated with this complaint and completed investigations.Failure analysis investigations replicated/confirmed the customer reported complaint.Failure analysis found the primary failure of loose pitch cable to be related to the customer reported complaint.The instrument was found to have a loose pitch cable at the distal end.Root cause of this failure is attributed to a component failure.Additional finding related to the primary failure.The instrument was found to have a broken pitch cable at the distal end.The broken cable segment that contains the crimp was missing from the clevis.Root cause of this failure is component failure.A site history review was performed and no other complaints related to this product were found.A review of system logs showed that the mega suturecut needle driver was last used on system number sk3745 on 04-dec-2020 and it had 4 lives remaining.Based on the information provided at this time, this complaint is being classified as a reportable malfunction event due to the following conclusion: the mega suturecut needle driver instrument is designed with two pitch cables, each with a crimp at the distal end.If a pitch cable breaks at the distal end, a cable segment and/or the crimp could fall into the patient.Although no patient harm was reported, if the issue were to recur, it could potentially result in an adverse event.
 
Event or Problem Description
It was reported that during central processing, the mega suturecut needle driver had a loose cable.There was no patient involvement.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the reporter stated that it was difficult to provide additional information as they sent several rma's during the day, from 2 different robots.No further details were available.

Brand Name
ENDOWRIST
Common Device Name
MEGA SUTURECUT ND
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
MDR Report Key11184072
Report Number2955842-2021-10058
Device Sequence Number2551285
Product Code NAY
UDI-Device Identifier00886874112434
UDI-Public(01)00886874112434(10)N10200518
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470309-15
Device Catalogue Number470309
Device Lot NumberN10200518 0244
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2021
Initial Report FDA Received Date01/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1